Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 11, 2026, 2:28 PM EDT for Hocking County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 2:28 PM EDT (18:28 UTC)
- Expired
- Mar 11, 2026, 2:54 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 11:59 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.2
The text
As transmitted.
714
WUUS51 KILN 111828
SVRILN
OHC073-111915-
/O.NEW.KILN.SV.W.0013.260311T1828Z-260311T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
228 PM EDT Wed Mar 11 2026
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Hocking County in central Ohio...
* Until 315 PM EDT.
* At 227 PM EDT, a severe thunderstorm was located near Hocking Hills
State Park, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Logan, Nelsonville, Hocking Hills State Park, Murray City,
Ilesboro, Gibisonville, Lake Logan State Park, Haydenville,
Enterprise, Union Furnace, Rockbridge, Oreville, Carbon Hill, and
South Bloomingville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
A Tornado Watch remains in effect until 600 PM EDT for central Ohio.
&&
LAT...LON 3947 8217 3947 8228 3943 8228 3941 8260
3952 8259 3954 8265 3965 8238 3960 8238
3959 8226 3956 8226 3955 8216
TIME...MOT...LOC 1827Z 253DEG 40KT 3948 8263
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hatzos2 follow-up statements
131
WWUS51 KILN 111838
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
238 PM EDT Wed Mar 11 2026
OHC073-111915-
/O.CON.KILN.SV.W.0013.000000T0000Z-260311T1915Z/
Hocking OH-
238 PM EDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN HOCKING COUNTY...
At 238 PM EDT, a severe thunderstorm was located over Logan, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Logan, Nelsonville, Murray City, Enterprise, Union Furnace, Lake
Logan State Park, Haydenville, Oreville, Carbon Hill, and Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM EDT for central Ohio.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3947 8217 3947 8228 3944 8250 3952 8253
3958 8254 3965 8238 3960 8238 3959 8226
3956 8226 3955 8216
TIME...MOT...LOC 1838Z 251DEG 47KT 3953 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hatzos072
WWUS51 KILN 111854
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
254 PM EDT Wed Mar 11 2026
OHC073-111901-
/O.CAN.KILN.SV.W.0013.000000T0000Z-260311T1915Z/
Hocking OH-
254 PM EDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR HOCKING COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EDT for central Ohio.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
&&
LAT...LON 3947 8217 3947 8228 3944 8250 3952 8253
3958 8254 3965 8238 3960 8238 3959 8226
3956 8226 3955 8216
TIME...MOT...LOC 1849Z 253DEG 40KT 3957 8224
$$
HatzosWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:25 PM EDT, 3 minutes earlier. Its key messages:
- 1) A strong storm system moving through the region this afternoon into early evening will bring the potential for severe weather, flooding, and gusty winds. 2) Wind gusts up to 35-50 mph expected from early Friday morning through Friday evening. The highest gusts will occur especially over areas along/north of I-70, with isolated gusts potentially reaching 55 mph. 3) Warmer and wetter conditions expected Sunday into Monday, potentially transitioning to a rain-snow mix in the early morning hours on Monday. Much colder arrives air Monday and Tuesday.
Area forecast discussion, Mar 11, 2:25 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
225 PM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
Tornado watch now in effect for southeastern Indiana, far southwestern
and south central Ohio, and northern Kentucky.
&&
.KEY MESSAGES...
1) A strong storm system moving through the region this afternoon
into early evening will bring the potential for severe weather,
flooding, and gusty winds.
2) Wind gusts up to 35-50 mph expected from early Friday morning
through Friday evening. The highest gusts will occur especially over
areas along/north of I-70, with isolated gusts potentially reaching
55 mph.
3) Warmer and wetter conditions expected Sunday into Monday,
potentially transitioning to a rain-snow mix in the early morning
hours on Monday. Much colder arrives air Monday and Tuesday.
&&
.DISCUSSION...
KEY MESSAGE 1) A strong storm system moving through the region
this afternoon into early evening will bring the potential for
severe weather, flooding, and gusty winds.
Afternoon severe threat:
Seeing some breaks in clouds and destabilization especially in south
central Ohio and areas of northern Kentucky with dewpoints getting
into the mid 60s. This is the prime area of concern for mid afternoon
development, with all severe threat types possible. The weak cap that
was on the 12z sounding is no longer a factor in this area, with
35kts of 0-1km shear. Area of greatest severe threat is along/east of
the I-71 corridor and south of Pickaway county in south central Ohio.
Wind threat: Strong wind gusts under diurnal mixing immediately
ahead of the front are mixing down wind gusts to 40-45 mph. The
actual cold front ATTM is just entering the Northwest forecast area,
and should sag south and exit the southeast forecast area between
00z-02z. Winds will diminish a bit with the FROPA but still become
northwesterly at 25-30mph behind the front and slowly diminish
overnight.
Heavy Rain/flood threat: Highest threat for flooding essentially
through far southern Ohio/far SE Indiana and northern KY through the
evening. Scattered lines of storms currently over the area will be
followed by more continuous heavy rain immediately ahead of the front
over central IN ATTM. Localized areas could see rainfall totals of 2
inches, but will be over a few hours with repeated rounds. Not
planning a flood watch at this time, but flood advisories/minor road
flooding is possible.
KEY MESSAGE 2) Wind gusts up to 35-50 mph expected from early Friday
morning through Friday evening. The highest gusts will occur
especially over areas along/north of I-70, with isolated gusts
potentially reaching 55 mph.
A robust and compact low pressure systems pushes through the Great
Lakes Friday, bringing pretty high confidence in wind advisory level
winds, primarily north of the Ohio River. Still greater than 40
percent probability for wind gusts greater than 45 mph for this whole
area, increasing to greater than 70 percent along and north of I-70.
Continue to highlight this in the HWO.
KEY MESSAGE 3) Warmer and wetter conditions expected Sunday into
Monday, potentially transitioning to a rain-snow mix in the early
morning hours on Monday. Much colder arrives air Monday and Tuesday.
The region gets active again Sunday into early Monday as a strong low
pressure system pushes through the Great Lakes. Primarily looks to be
a gusty wind threat at this time, along with a mix of snow showers
with rain behind the strong frontal system. An abrupt change in the
temperatures will be the biggest threat, with lows in the teens
Monday night/Tuesday morning.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Additional thunderstorms are expected ahead of a cold front through
this afternoon. Thunderstorms may produce strong wind gusts along
with a period of MVFR-IFR conditions, particularly at KCVG/KLUK and
perhaps into KILN. A wind shift will also occur behind the
storms/cold front in the early evening, generally in the 22Z/11-
01Z/12 time frame. Winds after the storms and behind the front will
be northwest and may gust at or above 30 kt. MVFR ceilings are
likely to develop/occur through much of the night, before
breaking/improving Thursday morning. Wind gusts will also diminish
late tonight into Thursday morning, but gusts up to 20 kt will
remain possible.
OUTLOOK...Strong wind gusts above 40 kt will be possible Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 7 PM EDT this evening for KYZ089>100.
IN...Wind Advisory until 7 PM EDT this evening for INZ050-058-059-066-
073>075-080.
&&
DISCUSSION...JDR
AVIATION...BPPHazardous weather outlook, Mar 11, 4:53 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 453 AM EDT Wed Mar 11 2026 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-120900- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Clark-Madison-Licking-Preble-Montgomery-Greene- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 453 AM EDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong to severe storms are expected today. Damaging winds are the main threat, but isolated large hail and a few tornadoes are also possible. Severe threat will end with the cold front passage early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are likely during the daytime Friday, with gusts around 40-45 MPH likely, particularly during the morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ026-034-035-042>046-051-052-120900- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign- 453 AM EDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Ohio and west central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong to severe storms are expected today. Damaging winds are the main threat, but isolated large hail and a few tornadoes are also possible. Severe threat will end with the cold front passage this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected during the daytime Friday, with gusts around 50 MPH likely, particularly during the morning and afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Mar 11, 12:59 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1259 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Tstm Wnd Dmg 3 SSW Uniopolis 40.56N 84.11W
03/11/2026 Auglaize OH Broadcast Media
Videos of barn damage on US 33 west of St
Johns.
&&Local storm report, Mar 11, 1:03 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
103 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM Tstm Wnd Dmg Urbana 40.11N 83.75W
03/11/2026 Champaign OH 911 Call Center
Multiple trees down throughout the county.
Time estimated from RADAR.
&&Local storm report, Mar 11, 1:07 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
107 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Non-Tstm Wnd Dmg 2 NE Springfield 39.95N 83.78W
03/11/2026 Clark OH 911 Call Center
Trees down on Magnolia BLVD.
&&Local storm report, Mar 11, 1:14 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
114 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM Tstm Wnd Dmg 1 SE Pleasant Hill 40.04N 84.33W
03/11/2026 Miami OH 911 Call Center
Multiple trees down in western Miami County.
&&Special weather statement, Mar 11, 1:42 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Wed Mar 11 2026
OHZ064-065-074-111815-
Fairfield OH-Hocking OH-Pickaway OH-
142 PM EDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN
FAIRFIELD...NORTHWESTERN HOCKING AND SOUTHEASTERN PICKAWAY COUNTIES
THROUGH 215 PM EDT...
At 141 PM EDT, a strong thunderstorm was located 10 miles south of
Lancaster, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Lancaster, Logan, Bremen, Hide-A-Way Hills, Amanda, Stoutsville,
Sugar Grove, Rushville, Tarlton, West Rushville, Buena Vista in
Hocking County, Hideaway Hills, Lake Logan State Park, Whisler,
Clearport, North Berne, Enterprise, and Rockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 600 PM EDT for central and
south central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8286 3948 8288 3965 8286 3978 8240
3975 8240 3974 8237 3960 8238 3959 8231
3955 8231
TIME...MOT...LOC 1741Z 250DEG 43KT 3959 8266
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Mar 11, 2:00 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
200 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Non-Tstm Wnd Gst 2 SE Dublin 40.08N 83.08W
03/11/2026 M48 MPH Franklin OH ASOS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:59 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 19 hr |
| Mar 11, 6:44 AM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Mar 11, 9:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 52 min |
| Mar 11, 9:26 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble, Shelby | 49 min |
| Mar 11, 9:42 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 48 min |
| Mar 11, 9:53 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Montgomery, Shelby | 52 min |
| Mar 11, 10:14 AM EDT | Tornado Warning | ILN | Auglaize, Logan, Shelby | 16 min |
| Mar 11, 10:19 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Hardin, Logan | 41 min |
| Mar 11, 1:42 PM EDT | Areal Flood Advisory | ILN | Fairfield, Fayette, Highland, Hocking, Pickaway, Ross | 3 hr |
| Mar 11, 1:42 PM EDT | Special Weather Statement | ILN | Fairfield | 33 min |
| Mar 11, 1:58 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 47 min |
| Mar 11, 2:29 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Hamilton | 3 hr |
| Mar 11, 3:20 PM EDT | Areal Flood Advisory | ILN | Butler, Preble | 3 hr |
| Mar 11, 4:10 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Mar 11, 4:50 PM EDT | Areal Flood Advisory | ILN | Clinton, Fairfield, Fayette, Greene, Highland, Hocking and 2 more | 3 hr |
| Mar 11, 5:16 PM EDT | Flash Flood Warning | ILN | Clinton, Fayette, Highland, Pickaway, Ross | 3 hr |
| Mar 11, 5:33 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Licking | 3 hr |
| Mar 11, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.